Newsletter

Pol. Merkur. Lek (Pol. Med. J.), 2016, XL/235: 025-027 Maximize

Pol. Merkur. Lek (Pol. Med. J.), 2016, XL/235: 025-027

Title: Toxic epidermal necrolysis in patient with malignant astrocytoma 

Authors: Kaczmarska-Turek D, Bartnik P, Kacperczyk J, Orlewski J, Olszewska M, Krasnodebska-Kiljanska M. 

More details

05/235

30,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN ENGLISH.

Toxic epidermal necrolysis in patient with malignant astrocytoma


Kaczmarska-Turek D1, Bartnik P1, Kacperczyk J1, Orlewski J1, Olszewska M2, Krasnodebska-Kiljanska M1.

Medical University of Warsaw, Warsaw, Poland: 1Chair and Department of Internal Medicine and Endocrinology, 2Chair and Department of Dermatology

Toxic epidermal necrolysis (TEN) is a severe, life-threatening mucocutaneus adverse reaction, most commonly triggered by medication. Treatment in some aspects is still controversial. Case report. Patient with malignant astrocytoma, treated with palliative radiotherapy, developed massive erythema with bullae. Patient suffered from tumor-related epilepsy, treated pharmacologically with carbamazepine. After dermatological consultation TEN was diagnosed. The bacterial growth tests from blood were Staphylococci positive. An antibiotic therapy was performed and carbamazepine was withdrawn. Cyclosporine was administered. After 2 weeks of treatment, skin changes vanished and patient's condition improved. TEN could not be omitted in diagnosis of extensive skin changes because the causative drug removal is crucial for survival and pharmacological treatment varies in similar conditions. TEN as a drug-related disease more likely occurs in severely ill patients.

Key words: toxic epidermal necrolysis, astrocytoma, carbamazepine

Pol Med J, 2016; XL (235); 25–27